MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL HELICAL 10 VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFILL HELICAL 10 VTA; EMBOLIZATION COIL
Model Number 100510HFIL-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an implant coil detached inside of the microcatheter.The coil was removed in its entirety along with the microcatheter.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The microcatheter, introducer, pusher and implant were returned.The dispenser hoop was not returned.Review of the returned pusher found the heater coil was smashed and the strain relief was damaged.The transition area of the pusher was found damaged and stretched.The hypotube of the pusher was also found kinked.The monofilament was extracted and displayed a stretched profile, which is typical of a unit that has sustained a tensile break.The attachment bond and gold connector of the pusher were found intact.No burn marks were found on the heater coil aside from the initial smash/damage found.Due to the implant remaining in the microcatheter, an x-ray image was taken of the microcatheter displaying the stretched coils of implant.The implant was found severely stretched.Inspection of the microcatheter found it to be kinked, which would cause advancement issues for the coil.The investigation of the returned coil system found the implant to be separated from the pusher, stretched, and stuck in the returned microcatheter.The separation appears to the be result of a tensile break resulting from excessive retraction forces.Inspection of the microcatheter found a kink, which would have cause advancement issues as well as the cause for the implant to become stuck.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage to the microcatheter, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROFILL HELICAL 10 VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9090297
Report Number2032493-2019-00227
Device Sequence Number2459858
Product Code HCG
UDI-Device Identifier00816777023292
UDI-Public(01)00816777023292(11)190227(17)240131(10)1902271W5
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number100510HFIL-V
Device Catalogue Number100510HFIL-V
Device Lot Number1902271W5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1